MAUDE Adverse Event Report: SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM

SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM
Model Number 27240-014
Medical Device Problem Codes Failure to Osseointegrate (1863); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Neck Pain (2433)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Radiographs received confirming the event, depict bone screw backing out of c7 at 6 weeks.Review of dhr concluded that the product was inspected and accepted and met all specified parameters with no associated nonconformance.Device was returned with the locking mechanism disassembled from the bone screw.It is unknown if this disassembly was a result of the revision to remove and replace the device.The device met dimensional specifications.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, patient compliance with postoperative care instructions, or if the patient sustained a fall/impact of any sort or if the locking mechanism was deployed at the time of implantation.Root cause of specific failure mode cannot be determined.
 
Event or Problem Description
On (b)(6) 2021, patient underwent anterior cervical fusion (acdf) surgery with a two level anterior cervical plate (acp) c5-c7 and was fine at three week follow up.Reportedly on (b)(6) 2021, radiographs depicted the left c7 bone screw on the acp had backed out.Patient throat irritation and neck pain.On (b)(6) 2021 revision surgery was performed to replace the c7 screw.

Brand Name
SAPPHIRE
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key13054433
Report Number3004893332-2021-00025
Device Sequence Number3887685
Product Code KWQ
UDI-Device Identifier00840606108546
UDI-Public(01)00840606108546(10)210110(11)210610
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27240-014
Device Catalogue Number24240-014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown